Alert archive / Ohio / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jan 21, 1999, 9:52 PM EST for Darke County, Miami County, Shelby County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 1999, 9:52 PM EST (02:52 UTC)
- Expired
- Jan 22, 1999, 3:50 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Darke County, OH, Miami County, OH, Shelby County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 220254 FFWILN OHC037-109-149-220850- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 952 PM EST THU JAN 21 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR... DARKE COUNTY IN WEST CENTRAL OHIO. MIAMI COUNTY IN WEST CENTRAL OHIO. SHELBY COUNTY IN WEST CENTRAL OHIO. * EFFECTIVE UNTIL 350 AM EST. *AT 945 PM EST DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST ACROSS THE REGION. THESE STORMS WILL AFFECT THE REGION THROUGH MIDNIGHT. *THESE STORMS WILL PRODUCE BETWEEN 1 AND 3 INCHES OF RAIN BETWEEN 10 PM AND MIDNIGHT. THIS AMOUNT OF RAIN WILL CAUSE CREEKS AND STREAM TO OVERFLOW THEIR BANKS. IN ADDITION...URBAN AREAS WILL EXPERIENCE FLOODING IN UNDERPASSES AND OTHER LOW LYING AREAS... AS STORM SEWERS ARE UNABLE TO HANDLE THE RUNOFF. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS THREATEN. .END/SITES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 3:10 PM EST, 6 hours 42 minutes earlier.
Area forecast discussion, Jan 21, 3:10 PM EST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EST THU JAN 21 1999 KILN SHOWING SHOWING SCATTERED SHOWER ACTIVITY ALONG OHIO RIVER WHICH IS ALONG ANALYSIS SHOWING WARM FRONT. WARM FRONT IS EXPECTED TO PULL NORTHWARD ACROSS FA OVERNIGHT. THE WARM FRONT WILL BE THE FOCUS OF PRECIP OVERNIGHT. MODELS ARE IN DESCENT AGREEMENT WITH THIS SIGNIFICANT WINTER/SPRING STORM. THERE WILL BASICALLY BE TWO GOOD SHOTS OF PRECIP. THE FIRST SHOT WILL BE OVERNIGHT WITH A 60 TO 70 KT 850 MB JET PUSHING INTO WESTERN FA. THE SECOND WILL BEGIN DURING THE AFTERNOON ON FRIDAY THROUGH SATURDAY NIGHT WITH THE PASSAGE OF A PRE-FRONTAL TROF AND ANOTHER 60 TO 70 KT 850 MB JET. CONCERNED WITH FLOODING WITH BOTH SHOOTS AS FLASH FLOOD GUIDANCE IS 6 TENTHS OR LESS ACROSS MORE THAN HALF THE FA FOR AN HOUR AND AROUND AN INCH FOR 3 HOURS. SO WILL LEAVE WATCH GOING FOR TONIGHT AND LEAVE ISSUANCE OF ONE ON FRIDAY OR FRIDAY NIGHT TO LATTER SHIFTS WHEN TIMING IS MORE CERTAIN. FOR TONIGHT BELIEVE WESTERN FA IS UNDER GREATER THREAT BUT EASTERN SECTIONS HAVE SEEN MORE RAIN AND MAY NOT NEED AS MUCH TO CAUSE A PROBLEM. SLIGHTLY CONCERNED ABOUT SEVERITY OF THUNDERSTORMS FRIDAY AFTERNOON AS FA IS IN WARM SECTOR WITH A PRE-FRONTAL TROF MOVING THROUGH AND MODELS INIDICATING 50KTS AT 925 MB. .ILN...FLOOD WATCH TONIGHT WHOLE CWA. TIPTON
In the hours before
Special weather statement, Jan 21, 7:39 PM EST, 2 hours 13 minutes before
INZ050-058-059-066-073>075-080-KYZ089>093-095>097-099-OHZ045-046- 051>055-060>064-070>072-077>080-220600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 739 PM EST THU JAN 21 1999 ...AREAS OF DENSE FOG OVER CENTRAL AND SOUTHWEST OHIO...EXTREME NORTHERN KENTUCKY AND SOUTHEAST INDIANA... WARM...MOIST AIR MOVING NORTH OVER THE COLDER GROUND HAS CAUSED DENSE FOG TO DEVELOP. VISIBILITIES AT SOME LOCATIONS ACROSS THE AREA HAVE DROPPED TO A QUARTER MILE OR LESS. AS A WARM FRONT IN CENTRAL KENTUCKY MOVES NORTH THROUGH THE REGION TONIGHT...MIXING OF SURFACE AND UPPER LEVEL WINDS WILL HELP TO INCREASE VISIBILITIES. VISIBILITIES SHOULD IMPROVE IN THE CINCINNATI TRI-STATE AREA BETWEEN 9 PM AND 11 PM. IN THE DAYTON AND COLUMBUS METRO AREAS...THE VISIBILITIES WILL REMAIN LOW UNTIL BETWEEN MIDNIGHT AND 2 AM. USE CAUTION WHEN TRAVELING TONIGHT. WATCH FOR AREAS OF DENSE FOG. ALLOW EXTRA SPACE BETWEEN VEHICLES AND DRIVE AT A SLOWER SPEED. .END/SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:15 PM EST | Severe Thunderstorm Warning | ILN | Darke | 35 min |
| Jan 21, 10:06 PM EST | Flash Flood Warning | ILN | Preble | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.